Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

History of PE and acute promyelocytic leukemia. Have blood in mouth, coughing blood, headache. Should I go to ER?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hello I have been waking up two days now with mouth in my blood. The first day it wasn't dried and it was a small amount just thought I might have hurt myself in my sleep or my son who 2yr hit me to hard to wake me up. But this morning I woke up by myself and my mouth was full I blood and ended up coughing up alot of blood and my head been hurting bad. I am 24yr female with a history of PE's and Acute Promyelocytic Leukemia am in remission for the last 1yr and half. Cant seem to get a doc appt with my reg or specalist (1month to any appts) doctors in any timely fashion. Am I over reacting or should I go to urgent or ER, even though I don't like either choice?
I have been taking azithromycin tablets for 3 days due to the doctors saying I may have bronchitis. Could it be a side effect of the medicine?
Posted Tue, 9 Apr 2013 in Blood Disorders
Answered by Dr. Robert Galamaga 11 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I am very concerned about the fact that you're having bleeding in your mouth. This could indicate a low platelet count or some problem with your normal coregulation.

In light of your history I recommend that you do proceed to a local urgent care center or emergency room for immediate evaluation and laboratory examination.

I don't think there is any reason why the Zithromax would be affecting your blood count or causing any bleeding at this time.

Again I really think the best thing for you to do is to visit a local hospital for evaluation.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor